MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US TRI-LOCK BPS SZ 6 STD OFFSET; TRILOCK HIP STEM : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS INC US TRI-LOCK BPS SZ 6 STD OFFSET; TRILOCK HIP STEM : HIP FEMORAL STEM
Model Number 1012-04-060
Medical Device Problem Codes Degraded (1153); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fever (1858); Unspecified Infection (1930); Pain (1994); Swelling (2091); Tissue Damage (2104); Discomfort (2330); No Code Available (3191)
Date of Event 01/19/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint : (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.(b)(4).Occupation: (b)(6).
 
Event or Problem Description
Patient was revised to address pain secondary to infection.Update rec'd 1/11/2016 - litigation papers allege the patient suffered from pain and discomfort, swelling in his leg and difficulty sleeping.The complaint was updated on 1/15/2016.Mdr decisions were reversed due to the pending litigation.Update ad 12 jun 2018 receipt of ppf, sticker sheets and medical records.In addition to what were previously alleged, ppf alleges pseudotumor and metal wear/metallosis.After review of medical records it was confirmed that the patient was revised due to acute hematogenous infection.Revision notes indicated that the patient had been developing fever and a small amount of black corrosion material was noted on the trunnion at the base.Stem was added due to the alleged corrosion.Doi: (b)(6) 2010 - dor: (b)(6) 2015 (left hip).
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Depuy synthes is submitting this report pursuant to the provision of 21 cfr, part 803.The report may be based on the information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.In order to determine if a lot related issue was possible, a worldwide complaint database search was performed.A worldwide complaint database search found additional related reports against the provided product code/lot code combination.The device manufacturing records were retrieved for review.No deviations or anomalies were identified.The reported event is considered one of the possible complications of joint replacement.Investigational inputs were requested as indicated per internal procedures for this failure mode.The complaint information provided has been reviewed for complaint coding, medical device reporting, and other data required by the complaint system.Follow-up for additional event information, if applicable, was conducted utilizing work instruction wi-7915 appendix a.Without the physical complaint sample(s) associated with this report, it was not possible to determine if the device(s) failed to meet specification(s) at the time it was released for distribution.The device(s) associated with this event were used in the treatment of the patient as prescribed by the presiding surgeon.From the event information received, it was not possible to determine the relationship of the device to the reported event.No information received with this individual complaint indicated that a broader investigation or corrective action was necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device history lot: d14je1.Device history batch: null.Device history review: no deviations or anomalies identified.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes heen able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy as not synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Corrected: h6 (device).Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot
=
> d14je1.Device history review
=
> no deviations or anomalies identified.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TRI-LOCK BPS SZ 6 STD OFFSET
Common Device Name
TRILOCK HIP STEM : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key8320122
Report Number1818910-2019-83701
Device Sequence Number14042740
Product Code KWA
UDI-Device Identifier10603295000778
UDI-Public10603295000778
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K073570
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2015
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1012-04-060
Device Catalogue Number101204060
Device Lot NumberD14JE1
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/23/2019
Supplement Date Received by Manufacturer10/14/2019
02/18/2020
Initial Report FDA Received Date02/08/2019
Supplement Report FDA Received Date11/04/2019
02/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR
Patient Weight141